Mira had a rough day yesterday, with a lot of crying and wailing, which put us right back to where she was earlier this week. The cycle continues, as we have no choice but to call neurology tomorrow morning and increase either her Lyrica or Vimpat. Just roll the dice as to which one will help alleviate her irritability level or her debilitating seizures. My guess is the Lyrica, but it is only that, a guess. When we put her on Vimpat late last year, he told us flat out that the chances of it being effective for seizure control hovered around 0%. Such a comforting statistic.
This morning, she has been having non-stop myoclonic seizures, every 5-8 seconds, for the past 45 minutes, that were causing her to grunt and drool with every one. She then erupted into a long, involved tonic-clonic seizure that has now completely knocker her out. This cycle will never end it seems.
Vimpat reminds me a lot of Onfi. Onfi (clobazam) of course is a benzodiazepine, known for causing lethargy, sedation, and is addictive. So addictive that benzodiazepines are listed as a DEA Schedule IV narcotic and Onfi, as well as most mass-markets AED benzos, are listed as controlled substances because of their addictive nature. This is clearly stated in the full prescribing information (page 12, section 9.2) that comes with every pharmaceutical.
I read every one of these pamphlets and most companies attempt to explain the MOA (mechanism of action) within the literature, only they can't. Onfi clearly states that the MOA is unknown, on page 15, section 12. If you have to explain and disclose 26 pages of information for a single pharmaceutical, you have some serious attorneys creating a litigious safety net for your company. You assume the risk because they disclosed it to you.
Oh and by the way, one of the potential side effects of Onfi is Stevens-Johnson Syndrome, clearly stated on page 1, under 'Warnings and Contradictions'. If the side effect of having your skin die and literally fall off of your body doesn't scare you, then I don't know what will. Lamictal (lamotrigine) carries this risk as well and Mira has tried both of these pharmaceuticals, to try and stop her seizures.